Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 19, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 1, 2009, 6:24 PM CDT for 6 counties in Kansas. It took effect at Apr 2, 2009, 1:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2009, 6:24 PM CDT (23:24 UTC)
- In effect from
- Apr 2, 2009, 1:00 AM CDT
- Expired
- Apr 2, 2009, 11:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 012324 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 624 PM CDT WED APR 1 2009 ...VERY WINDY CONDITIONS WILL RETURN LATE TONIGHT... .A DEEPENING AREA OF LOW PRESSURE AT THE SURFACE WILL MOVE SOUTHEAST OF THE AREA OVERNIGHT AS HIGH PRESSURE STARTS TO BUILD INTO EASTERN COLORADO. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT OVER THE AREA LATE TONIGHT AND EARLY THURSDAY MORNING. IN ADDITIONS STRONG WINDS ALOFT ARE ALSO EXPECTED TO MIX DOWN TO THE SURFACE DURING THE PRE DAWN HOURS AND RESULT IN WIND GUSTS UP TO 45 MPH AT TIMES. KSZ066-080-081-088>090-020730- /O.NEW.KDDC.WI.Y.0019.090402T0600Z-090402T1600Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 624 PM CDT WED APR 1 2009 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM CDT THURSDAY. LIGHT WINDS WILL SHIFT TO THE NORTHWEST BY MIDNIGHT AND THEN INCREASE INTO THE 30 TO 35 MPH RANGE THROUGH 3 AM. THESE GUSTY WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING. WIND GUSTS UP TO 45 MPH WILL ALSO BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS73 KDDC 020250 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 950 PM CDT WED APR 1 2009 ...VERY WINDY CONDITIONS WILL RETURN LATE TONIGHT... .A DEEPENING AREA OF LOW PRESSURE AT THE SURFACE WILL MOVE SOUTHEAST OF THE AREA OVERNIGHT AS HIGH PRESSURE STARTS TO BUILD INTO EASTERN COLORADO. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT OVER THE AREA LATE TONIGHT AND EARLY THURSDAY MORNING. IN ADDITIONS STRONG WINDS ALOFT ARE ALSO EXPECTED TO MIX DOWN TO THE SURFACE DURING THE PRE DAWN HOURS AND RESULT IN WIND GUSTS UP TO 45 MPH AT TIMES. KSZ066-080-081-088>090-021100- /O.CON.KDDC.WI.Y.0019.090402T0600Z-090402T1600Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 950 PM CDT WED APR 1 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 11 AM CDT THURSDAY. GUSTY NORTH TO NORTHWEST WILL INCREASE INTO THE 30 TO 35 MPH RANGE BY 3 AM. THESE GUSTY WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING. WIND GUSTS UP TO 45 MPH WILL ALSO BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDDC 021004 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 504 AM CDT THU APR 2 2009 ...VERY WINDY CONDITIONS WILL CONTINUE THIS MORNING... .A STRONG AREA OF LOW PRESSURE AT THE SURFACE WILL MOVE SOUTHEAST OF THE AREA THIS MORNING AS HIGH PRESSURE STARTS TO BUILD INTO EASTERN COLORADO. THIS WILL RESULT IN A TIGHT PRESSURE GRADIENT OVER THE AREA EARLY THIS MORNING. IN ADDITION, STRONG WINDS ALOFT ARE ALSO EXPECTED TO MIX DOWN TO THE SURFACE DURING THE EARLY DAWN HOURS AND RESULT IN WIND GUSTS OF UP TO 45 MPH AT TIMES. KSZ066-080-081-088>090-021600- /O.CON.KDDC.WI.Y.0019.000000T0000Z-090402T1600Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 504 AM CDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. GUSTY NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE EARLY THIS MORNING. WIND GUSTS OF UP TO 45 MPH WILL ALSO BE POSSIBLE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
000 WWUS73 KDDC 021601 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1101 AM CDT THU APR 2 2009 ...WINDS DECREASING TODAY... .THE LOW PRESSURE SYSTEM THAT BROUGHT STRONG NORTHERLY WINDS AND SOME SNOW LAST NIGHT WILL MOVE EASTWARD INTO ARKANSAS TODAY. WINDS WILL CONTINUE TO DIMINISH. KSZ066-080-081-088>090-021715- /O.EXP.KDDC.WI.Y.0019.000000T0000Z-090402T1600Z/ STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1101 AM CDT THU APR 2 2009 ...WIND ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 11 AM CDT THIS MORNING. WINDS WILL DECREASE FROM THE 20 TO 30 MPH RANGE WITH GUSTS UP TO 35 MPH THIS MORNING TO 10 TO 15 MPH BY THIS AFTERNOON. $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 1, 6:10 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 1, 6:10 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 610 PM CDT WED APR 1 2009 .UPDATE... .AVIATION...00Z TAFS SATELLITE AND RADAR TRENDS INDICATING CLOUDS AND EVEN SOME LT PCPN WERE STARTING TO DEVELOP IN OUR WRN CWA TOWARDS 00Z THURS. COMPARED TO THE GFS AND NAM AT 00Z IT APPEARS BOTH MODELS WERE DOING A REASONABLY GOOD JOB WITH WHERE OUR BAND OF STEADIER PCPN WILL DEVELOP EARLY TONIGHT. AS A RESULT WILL BE FOLLOWING THE GFS/NAM TREND WITH LOW CLOUDS AND PCPN DEVELOPING IN THE GCK AND HYS AREA BETWEEN 3-6Z AND THEN DDC TOWARDS 9Z. INITALLY THE TOP DOWN APPRAOCH SUPPORTS PRIMARILY RAIN EARLY WITH THE RAIN CHANGING OVER TO SNOW FROM NW TO SE AFTER MIDNIGHT. IN ADDITION TO THE SNOW DEVELOPING LATER TONIGHT THE WIND WILL ALSO BECOME AN ISSUE. 85H WINDS PROGGED AT 6Z AND 9Z WILL RANGE FROM 40-50KTS AND GIVEN THE SFC GRADIENT ADVERTISED WILL NOT GO LOWER THAN WHAT THE MAV/MET SUGGESTS. MAY EVEN GO A LITTLE STRONGER TOWARDS THE 12Z TIME FRAME WHICH WILL LIKELY PRODUCE REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. PREVIOUS TAFS APPEARS TO HAVE A GOOD HANDLE ON THE TIME FRAME OF THE STEADIER SNOW AND BLOWING SNOW. ISENTROPIC DOWNGLIDE AND DRYING THEN DEVELOPS AS OUR 7-5H DEFORMATION ZONE MOVES EAST OF THE AREA THURSDAY MORNING WHICH WILL BRING AN END TO THE SNOW AND ALLOW SKIES TO CLEAR. WINDS WILL REMAIN IN THE 15-25KT RANGE THROUGH THE REMAINDER OF THE DAY BUT WILL BEGIN TO SUBSIDE TOWARDS SUNSET. -RB && .PREV DISCUSSION... /ISSUED 242 PM CDT WED APR 1 2009/ DISCUSSION... DAYS 1-2... ANOTHER SPRING SNOW EVENT WILL AFFECT SOUTHWEST KANSAS LATE TONIGHT...WITH THE GREATEST CHALLENGES BEING 1) PLACEMENT OF HEAVIEST SNOW BAND, 2) JUST HOW MUCH SNOW WILL FALL IN THE HEAVIEST SNOW BAND, AND 3) THE POSSIBILITY OF BLIZZARD OR NEAR BLIZZARD CONDITIONS FOR A FEW HOURS IN THE HEAVIEST SNOW BANDS GIVEN THE STRONG NORTH WINDS EXPECTED. WATER VAPOR LOOP TODAY SHOWED THE IMPRESSIVE CYCLONE DEVELOPING ACROSS EASTERN UTAH. THIS UPPER LOW WAS STILL DIGGING SOUTHEAST EARLY IN THE AFTERNOON WITH THE GREATEST ASCENT AHEAD OF IT SHIFTING INTO SOUTHWEST AND CENTRAL COLORADO. A FAIRLY STRONG H85-7 BAROCLINIC ZONE WAS POSITIONED FROM SOUTHERN KANSAS INTO OKLAHOMA WHICH WILL REALLY ALLOW THE CYCLONE TO INTENSIFY AS IT EJECTS INTO THE PLAINS TONIGHT. COLD AIR WILL INITIALLY BE LACKING...HOWEVER GIVEN THE DEGREE OF VERTICAL MOTION COMBINED WITH EVAPORATIVE COOLING AT ONSET OF PRECIPITATION...THE LOWER TROPOSPHERE WILL COOL VERY RAPIDLY. INITIAL PRECIPITATION TYPE WILL BE RAIN...BUT ONLY FOR A BRIEF PERIOD OF TIME AS HEAVIEST PRECIPITATION WILL FALL ONCE THE COLUMN HAS ALREADY COOLED SUFFICIENTLY FOR SNOW TO REACH THE SURFACE. AS FAR AS TIMING GOES...IT APPEARS PRECIPITATION WILL BEGIN ACROSS NORTHWEST DDC FA BETWEEN 02 AND 04Z...DEVELOPING AND SPREADING RAPIDLY EAST- NORTHEASTWARD TO INCLUDE THE REMAINDER OF SOUTHWEST KANSAS ALONG/NORTH OF THE ARKANSAS RIVER FOR THE MOST PART. SINCE THIS WILL BE A PRIMARILY MESOSCALE DRIVEN EVENT GIVEN THE SIZE OF THE STORM...AM RELYING HEAVILY ON NAM12 AND EVEN THE REGIONAL CANADIAN 15KM MODELS TO PLACE HEAVIEST SNOW BANDS WITH STRONGEST H7 FRONTOGENESIS. THE NAM12 SUGGESTS FRONTOGENESIS WILL REALLY RAMP UP BY 06Z FROM ROUGHLY JOHNSON-ULYSSES NORTHEASTWARD TO SCOTT CITY-DIGHTON...CONTINUING NORTHWARD TOWARD THE I-70 CORRIDOR BETWEEN WAKEENEY AND HAYS. AS H7 CYCLOGENESIS CONTINUES...THE FRONTOGENESIS WILL MOST LIKELY PIVOT/REORIENT ITSELF DUE TO THE INCREASING VORTICITY OF THE H7 WIND FIELD. THE KEY TO VERY HEAVY ACCUMULATIONS WILL BE DURATION OF TIME UNDERNEATH THE HEAVIEST SNOW BAND(S). CROSS SECTIONS OF POTENTIAL SYMMETRIC INSTABILITY SUGGEST THAT BAND(S) WILL BE VERY FOCUSED WITH 2 OR GREATER SNOWFALL RATES A VERY GOOD POSSIBILITY. THE MATURE STAGE OF THIS STORM WILL OCCUR BETWEEN 06Z AND 12Z. DURING THIS TIME FRAME THE FRONTOGENESIS FIELDS WILL NOT TRANSLATE EAST VERY MUCH...ESPECIALLY TO THE IMMEDIATE NORTHEAST OF THE INCIPIENT H7 LOW DEVELOPMENT BY LATE THIS EVENING. CROSS SECTIONS AND PLAN VIEWS OF FRONTOGENESIS AND INSTABILITY FIELDS SUPPORT AT LEAST A 3 TO 5 INCH SNOWFALL ACROSS ROUGHLY NORTHERN THIRD DDC FA. VICINITIES UNDERNEATH THE INTENSE SNOW RATE BANDS FOR THE LONGEST DURATION OF TIME MAY SEE AMOUNTS IN EXCESS OF 6 OR 7 INCHES. THIS WOULD MOST LIKELY OCCUR WITHIN A ROUGHLY 25 MILE WIDE BAND...WHICH AT THIS POINT 12 TO 18 HOURS OUT IS JUST ABOUT IMPOSSIBLE TO PINPOINT. VERY STRONG WINDS WILL COMPLICATE MATTERS SUBSTANTIALLY. SUSTAINED WINDS WILL REACH THEIR PEAK DURING THE HEAVIEST SNOW ON THE ORDER OF 25 TO 35 MPH. THERE WILL LIKELY BE FREQUENT GUSTS INTO THE 45 TO 50 MPH RANGE FOR AT LEAST A COUPLE OF HOURS OVERNIGHT...MAINLY CENTERED AROUND THE 06-09Z TIME FRAME. THIS WILL CAUSE EXTREMELY DIFFICULT, IF NOT IMPOSSIBLE DRIVING CONDITIONS FOR AT LEAST A COUPLE OF HOURS IN WHITE-OUT OR NEAR WHITE-OUT CONDITIONS IN THE HEAVIEST FRONTOGENETIC SNOW BANDS. IF I FELT CONFIDENT WHITE-OUT CONDITIONS WOULD LAST LONGER THAN 3 OR 4 HOURS AT ANY ONE LOCATION, THEN A BLIZZARD WARNING WOULD BE ISSUED. IF THINGS DEVELOP MORE SEVERELY THAN CURRENTLY ANTICIPATED...THEN THE EVENING/OVERNIGHT SHIFTS WILL HAVE TO CONSIDER A SHORT-TERM (3-5 HOUR) BLIZZARD WARNING. FOR THE TIME BEING, HOWEVER, A HEAVILY WORDED WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WILL LIKELY SUFFICE TO COVER THE THREAT FOR NOW. THE SYSTEM WILL RAPIDLY EXIT SOUTHWEST KANSAS IN THE 12-18Z TIME FRAME WITH CLEARING SKIES BY MID TO LATE MORNING FROM WEST TO EAST. GIVEN HIGH EARLY APRIL SUN ANGLE...THE SNOW WILL MELT RAPIDLY AND AFTERNOON HIGHS THURSDAY SHOULD REACH NEAR 50 OR EVEN LOWER 50S OVER MOST LOCATIONS...EXCEPT OVER THE DEEPER SNOW COVER WHERE MID 40S WOULD BE MOST LIKELY. ANOTHER VERY STRONG SPRING STORM WILL DEVELOP ACROSS THE INTERMOUNTAIN WEST BY LATE FRIDAY. THIS WILL PUT SOUTHWEST KANSAS INTO A VERY WARM SOUTHWEST FLOW PATTERN AHEAD OF IT WITH TEMPERATURES REACHING WELL INTO THE UPPER 60S AND LOWER 70S OVER MUCH OF SW KS. -UMSCHEID DAYS 3-7... MEDIUM RANGE MODELS CONTINUE TO SHOW A FAIRLY ACTIVE PATTERN, WITH TIMING BEING THE MAIN ISSUE. THE PERIOD STARTS OUT WITH THE FIRST SYSTEM EJECTING OUT INTO KS SATURDAY. THE GFS CONTINUES TO BE A BIT FASTER WITH THE SYSTEM THAN THE ECMWF. ALL MODELS AND THE ENSEMBLES ARE CONTINUING THE TREND OF BRINGING THE LOW OUT FURTHER NORTH THAN LAST WEEKS SYSTEM. THE SFC LOW CENTER WILL TRACK ACROSS KS, WITH THE BEST AREA FOR PRECIP STAYING TO OUR NORTH AND THE CWA GETTING STUCK IN THE DRY SECTOR AGAIN. WILL KEEP THE POPS/WX WE HAVE GOING WITH ONLY MINOR TWEAKS, AS THE PATTERN OF HIGHER POPS IN THE NORTH CONTINUES TO LOOK GOOD. HIGHS ON SATURDAY WILL BE VERY TRICKY, AS MUCH WILL DEPEND ON THE EXACT TIMING OF THE COLD FRONT COMING DOWN. THE 06Z GFS IS THE MOST AGGRESSIVE ON BRINGING DOWN THE FRONT, WHILE THE ECMWF HANGS BACK AND KEEPS 850MB TEMPS IN THE TEENS OVER THE AREA THROUGH 00Z. THE 12Z GFS IS A BIT SLOWER THAN THE PREVIOUS RUN, ALTHOUGH IT STILL STARTS TO BRING IN SOME PRETTY COLD AIR INTO OUR NORTHWEST. GOING FORECAST HAS A PRETTY LARGE GRADIENT WITH LOW 70S IN THE SOUTHEAST AND MID 40S IN THE NORTHWEST, AND IT STILL SEEMS PRETTY REASONABLE AT THIS POINT. THE UPPER TROUGH WILL MOVE OFF TOWARDS THE GREAT LAKES BY SUNDAY, WHILE THE NEXT TROUGH STARTS TO APPROACH THE WEST COAST. THE ECMWF WAS SHOWING A WEAK SHORTWAVE ROTATING AROUND THE BACKSIDE OF THE EASTERN TROUGH, WHICH COULD BRING DOWN ADDITIONAL COLD AIR ON MONDAY. THE GFS IS NOT NEARLY AS STRONG ON THIS, AND NONE OF THE MODELS WILL BE ABLE TO RESOLVE SUCH A SMALL FEATURE OUT IN DAY 5. WILL CONTINUE TO KEEP HIGHS IN THE 40S FOR SUNDAY, WARMING UP A BIT INTO THE 50S IN THE WEST FOR MONDAY. HOWEVER, CUT HIGHS A BIT IN THE EAST DUE TO THE TENDENCY FOR COLD AIR TO HOLD OUT LONGER THERE. THE NEXT QUESTION IS THE EXACT TIMING OF THE UPPER TROUGH COMING OUT OF THE WEST. THE GFS CONTINUES TO BE THE MOST PROGRESSIVE, WITH THE 06Z RUN BRINGING THE TROUGH INTO UT/CO BY TUESDAY AND OUT INTO THE PLAINS BY WEDNESDAY. THE ECMWF IS MUCH SLOWER, WITH THE TROUGH STILL OUT OVER THE FOUR CORNERS REGION ON WEDNESDAY. THE 12Z GFS WAS A BIT SLOWER THAN THE 06Z RUN, BUT NONE OF THE DETERMINISTIC AND VERY FEW OF THE ENSEMBLE MEMBERS IS AS SLOW AS THE ECMWF. SINCE THAT MODEL TENDS TO RUN WITH A SLIGHT PROGRESSIVE BIAS, WILL LEAN TOWARDS THE SLIGHTLY SLOWER BUT NOT TOO SLOW 12Z GFS/ENSEMBLE MEAN SOLUTION. 12Z GFS BRINGS OUT THE SYSTEM A BIT FURTHER NORTH ALSO, WHICH COULD PUT US IN THE DRY SLOT AGAIN. WILL CONTINUE TO KEEP POPS LOW, AND MOVE THEM MORE INTO THE WEDNESDAY TIME FRAME. TUESDAY SHOULD BE FAIRLY WARM AS EVEN THE FASTEST SOLUTION HAS US BETWEEN SYSTEMS. ON THE OTHER HAND, WEDNESDAY COULD VARY BETWEEN THE 30S AND 40S IF THE 06Z GFS HAPPENS TO THE 70S IF THE ECMWF VERIFIES. ENSEMBLE SPREAD IS PRETTY HIGH, BUT WITH THE 12Z GFS BACKING OFF ON THE FRONTAL PASSAGE, WILL GO MIDDLE OF THE ROAD WITH HIGHS IN THE 50S. && .PRELIMINARY POINT TEMPS/POPS... DDC 30 48 32 71 / 90 40 0 0 GCK 30 46 29 70 / 90 30 0 0 EHA 30 50 30 71 / 90 20 0 0 LBL 31 50 31 72 / 90 30 0 0 HYS 30 45 29 66 / 90 40 0 0 P28 33 52 36 71 / 50 30 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY FOR KSZ030-031-043>046-061>065-074>079- 084>087. &&
Hazardous weather outlook, Apr 1, 4:26 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 426 AM CDT WED APR 1 2009 KSZ030-031-043>046-061>065-074>079-084>087-021000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS- SEWARD-MEADE- 426 AM CDT WED APR 1 2009 /326 AM MDT WED APR 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TONIGHT WILL SEE A LOW PRESSURE SYSTEM MOVE FROM COLORADO TO OKLAHOMA. AS THIS SYSTEM MOVES SOUTHEAST, COLD MOIST AIR WILL WRAP AROUND THE BACK SIDE AND CREATE MESSY DRIVING CONDITIONS. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS POSTED FROM MIDNIGHT TO 10 AM CDT THURSDAY. SNOWFALL WILL BE FROM 2 TO 5 INCHES, BUT WHEN COMBINED WITH STRONG NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH, VISIBILITIES WILL BE REDUCED TO LESS THAN A 1/2-MILE AT TIMES. CONSIDERABLE BLOWING AND DRIFTING OF SNOW WILL ADD TO THE LOW VISIBILITIES TO MAKE FOR VERY POOR DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-080-081-088>090-021000- STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 426 AM CDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT LATE TONIGHT, SNOW WILL MOVE INTO THE AREA, PRODUCING 1 TO 2 INCHES OF SNOW. WINDS WILL BE NORTHWEST AT 25 TO 35 MPH, AND VISIBILITY WILL BE REDUCED AT TIMES TO LESS THAN 1 MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:30 AM CDT | Winter Weather Advisory | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 15 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.